Sunday, July 19, 2009

am I crazy?? Hell No

**Prepare, this is going to long, and probably interesting to only me....consider yourself warned**

I haven't wanted to post anything for the past 2 days. Since I have been consumed by the following. I have been SLOWLY tampering off of Zoloft. I tried to do it myself earlier this year, but the physical symptoms were just really hard to deal with. So I have been under a doctors care. Things were going along great until this last week, when I was able to stop the med altogether. However, ever since I have been having these crazy feelings. Emotional, PARANOID, high anxiety. I feel like maybe I really did need the Zoloft. Then I start reading online about all the different withdrawal symptoms. I am pissed. These are just a few of the symptoms that it listed, all of which in the past week has been my GOLIATH, at one time or another. Highly emotional, thoughts of suicide, and anxiety How sad that when you stop using a prescribed psychotic medication, it makes you feel crazier then when you started.......to the point that I thought well maybe I really needed to start taking it again.

Then I remembered what happened to me last time I tried to get off of Paxil (another antidepressant). I was having very believable dreams that I was killing people and then putting the bodies thru a meat grinder. Pretty FREAKIN scary stuff!! I rode it thru, and I felt better, though I don't remember how long it took. That's what I am going to do this time as well. I am under a doctor's care, but I am not taking that crap anymore! Maybe it was all the brain cells I fried during my meth addiction, but I can't take antidepressants. THEY F*CK ME UP. You don't really feel like they are messing around with your brain until you stop taking them. At least for me. IAMNOTCRAAY IAMNOTCRAZY IAMNOTCRAZY!!!

So....I haven't been in a very good place. I have been foggy, confused, weepy, suspicious, and so tried that I can't think properly. Better living thru medicine my ass...........THIS SUCKS.

On the food/healthy lifestyle side of my life. Well food has been ok, not great but really good. Exercise has been KICK ASS. I did 45 mins at a 7 incline with a 2.8 speed. That my friends, is virgin territory by a long shot. I was so happy with it I cried all the way home (weepy, see I told you).

This too shall pass. I feel alittle better just writing about it.

17 comments:

  1. "hugs" my friend. I was on Zoloft for a couple of years i know what you mean!!
    I am so proud of you for fighting through the after effects. It's not easy but i do believe its the best thing you can do for you :)

    ReplyDelete
  2. I really feel for you, Dana - I weaned myself off of Ativan and Celexa a few years ago and it was hell. I'm with you - better living through chemistry my ass! No more mind-altering substances, even Rx - they are poison for me. I hope you are on the downhill slide with the withdrawal effects...and you are right - you are not crazy!!!!

    Hang in there, sweetie.

    ReplyDelete
  3. This to shall pass. It's just the drugs. Been there, done that. Had pretty much the same experience.

    Please treat yourself gently, with loving kindness. This is not you, this is nothing you did. It will all be okay.

    I'm glad you are under doctor's care. I hope you feel better knowing that it's not you - it is the drugs.

    I am so sorry that you are going through this. And I'm so happy that you had the courage to write about it.

    ReplyDelete
  4. Thank you so much ladies. It is so good not know I am not alone!

    ReplyDelete
  5. These guys are right - it's the drugs. You are not alone.
    Keep your focus on something wonderful for those hard times, and it will pass. I had a similar experience a few years ago, different products, same crazy thoughts. It was then I learned how to pray!

    ReplyDelete
  6. Oh Dana - I've been just where you are about 3 yrs ago when I went off my anti-depressants. First, they plumped me up by 35 lbs and then when I quit them, they almost took me down for the count. I was furious with my doc that I was never given any info about these side-effects until experiencing them first-hand.

    Hang in there. It will pass and you're NOT going crazy. I've sworn off them forever too. I hate living with the anxiety but it is certainly better than the "cure".

    ReplyDelete
  7. Been through it with Paroxetine and know exactly how awful it is. Just remember that the horrible feelings WILL pass and you WILL feel better soon.

    You have reminded me why I must do my best to never take them again.

    Good luck and be strong (as I know you are).

    Hugs x

    ReplyDelete
  8. Thanks for your comment over at my post. Did I mention that I am indeed a HOSPICE Nurse? That might explain my *warped* sense of humor.
    There's a saying - "There are no atheists in a fox hole."
    And there's always room for humor in our lives!

    You sound better already! :D

    ReplyDelete
  9. You will get through. Maybe those exercise endorphines will help combat the other feelings.

    We are cheering for you. 7 incline? Kick ass!

    ReplyDelete
  10. I encourage you to stay off the meds but to seek help if your thoughts become overpowering.

    I get so mad when I hear/read about what people go through with these psych meds. Perhaps there are a million success stories. But all I hear is the horror stuff. I can't imagine they should be prescribing these drugs the way they do.

    ReplyDelete
  11. Wow, that is scary! It's good you're getting off those things, if those are the side effects!

    ReplyDelete
  12. Babes! Sorry to hear about the pills and mixed emotions! That sounds real shitty. I don't even know what to say. Except I am glad you are blogging it and not keeping it all locked up inside.

    *high fives* to virgin territory.

    ReplyDelete
  13. As a person who is continually trying to get off my meds, I understand completely. It's very difficult to get through, and I hope you make it!

    ReplyDelete
  14. Hang in there & be good to yourself while you get through it.
    Getting off the meds is so much more challenging then a lot of docs will tell you.
    Give yourself a big ol' hug & a great deal of slack, okay?

    ReplyDelete
  15. Just checking back - how are you today? Hopefully you are the getting rest you need!

    ReplyDelete
  16. Hey Dana,
    Just letting you know I was on the hell in a pill Paxil myself at one time. F*CK ME is all I can say about that demonride.

    Up until October-ish I was driving a "Celexa"
    but decided I was going to wean myself off (read: went cold-turkey) without the doc.
    I've noticed that my moods are worse right before my period but overall I'm more alive without them. I don't regret my decision.

    YOU ARE NOT ALONE.
    It will get better for sure.
    Best of everything to you!!!
    *BIGHUGS*

    ReplyDelete

Tell me what you think!